MAUDE Adverse Event Report: PENUMBRA, INC. POD3; HCG, KRD

PENUMBRA, INC. POD3; HCG, KRD
Catalog Number RBYPOD3
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-02149.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a pod3 and a pod packing coil (podj).During the procedure, the physician accidentally bent the pusher assembly of a pod3 while attempting to advance the pod3 through a lantern microcatheter.It was also reported that the pusher assembly of the podj was bent when attempting to advance it through the lantern.Both the pod3 and the podj were, therefore, removed and were not used in the procedure.The procedure was completed using additional ruby coils and pod coils.There was no report of an adverse effect to the patient.

Brand Name
POD3
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8017595
Report Number3005168196-2018-02148
Device Sequence Number13798162
Product Code HCG
UDI-Device Identifier00814548019581
UDI-Public00814548019581
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Catalogue NumberRBYPOD3
Device Lot NumberF82470
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2018
Initial Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 MO
Date Report Sent to FDA01/01/2005